Switch To Zoloft - Withdrawal Symptoms
Posted 26 October 2018 - 03:35 PM
Sorry to hear of your bad day too Pobes.
I can understand that your anxiety is giving way to depression - is usually the way. Really wish there was a way of getting more definite answers as to the causes of these things. I also had bad reactions to Zoloft (Sertraline over here). Amplified my tinnitus to breaking point and also gave me GI issues - all within 10 days of starting. I stopped cold turkey thinking 10 days would not be a problem. How wrong could I have been....
Will be good to hear what it said at your appointment tomorrow.
Posted 27 October 2018 - 05:49 PM
Doctor bumped me up to 50mg of Zoloft. Said to come back in 10-14 days to follow up and see if I can go up to 100mg. Also prescribed me for Buspar, but there is apparently a shortage of this in the US. Couldn't pick any up at the local pharmacy, so doctor sent over a prescription of Hydroxyzine.
I guess I'm afraid to take Xanax too often as I'm afraid I will become reliant on it, which is why I was given buspar/hydroxyzine. Hoping this helps calm me down and aid my anxiety.
Other than that, had a rough day. Terrible night's sleep and was anxious all day, mostly because of that and thinking about the upcoming week. Night time now though, so feeling a little more relaxed.
Posted 27 October 2018 - 07:03 PM
Sorry to hear about your day Pobes.
Am trying to learn a bit more about these other medicines as there seems to be a lot more floating about for anxiety than I am aware of.
That aside, have you considered any sleeping aids and/or medication? I was prescribed Zolpidem when my anxiety really got in the way of sleep. It would knock me out for 7 hours straight. I'd often wake up and make a dash for the can, but it did the trick. Eventually knowing they were there to knock me out was all that I needed to lower the stress of trying to sleep. But, much like Benzos, they are not a long term solution.
Are you finding thoughts accompany your anxiety, or do you find that physical symptoms are there regardless of whether you are having negative thinking or not?
Posted 27 October 2018 - 07:36 PM
I guess I should specify...I had a terrible night's sleep because I was up until 3:30am watching the World Series
My sleep has been OK. I can usually fall asleep at night because I am so exhausted from dealing with everything during the day. If I have trouble, it's usually waking up within 2 hours of when I am actually supposed to wake up. Trying to handle that now but I think it has been getting a little better.
Some of the symptoms are there all the time - specifically the out of it feeling. Others come and go so it's hard to separate if it is my anxiety or withdrawal symptoms. Probably a little bit of both.
Posted 27 October 2018 - 07:47 PM
"it's hard to separate if it is my anxiety or withdrawal symptoms"
The problem is here that the withdrawal sets off the "you-fed" symptoms. And this is what is the pain as it will only encourage it to occur once the withdrawal has passed. Very counter-productive. You use the damn pills to get rid of it, then it comes back when you come off them.
Ely-Lily - you really are a bunch of plankers (not going to spell the rude word as much as I'd like)
Joking aside, and you probably know, but TV before bed is always a recipe for interrupted sleepage. Hope to hear of a better night tomorrow. I'm just listening to some lovely dreamy piano music on YT. Feeling a bit calmer....
Posted 28 October 2018 - 12:30 PM
Had a bit better of a night's sleep. I usually read before bed, but hard to do that when your team is in the World Series and you want to watch. Hopefully they wrap it up tonight...
Had severe depression this morning. Really going to focus on everything as being an accomplishment from now on, no matter how small.
Posted 28 October 2018 - 04:37 PM
Try not to take any of the Z-drugs such as Zolpidem when also taking benzos. They make benzos more addictive and they themselves have a nasty withdrawal as they act on the same gaba sites as benzos.
Posted 29 October 2018 - 11:47 AM
Had a terrible weekend and morning so I took a Xanax. First one in about 3-4 weeks. Hoping I don't have to rely on them too much, but maybe that would be the smart thing to do until I get the Zoloft up to the 100mg level in 7-14 days?
Is it dangerous to take Xanax everyday for a week or two? Doctor recommended that it can be very helpful when switching drugs until I get used to the new Zoloft.
Posted 29 October 2018 - 12:07 PM
It can be very helpful. I prefer hydroxyzine or clonidine as they are nonaddictive and have no withdrawal. Studies have shown that 2 to 4 weeks seem to be the point where most people begin to start being dependant and use for a period of more than 4 months is not recommended.
Have you tried your hydroxyzine yet?
Posted 29 October 2018 - 08:09 PM
Thanks FH! It certainly helps when they win it as opposed to losing. I'm also excited to return to my regular sleep schedule and not be kept up until 3:30am for 18 inning stress-filled games...
Ended up not needing a Hydroxyzine later today. Will take one next time I am feeling anxious and report back.
- fishinghat likes this
Posted 30 October 2018 - 04:25 PM
Seems like it helped a little bit. Definitely not as much as xanax, but I didn't expect it to be that strong. Also took some ibuprofen for this wicked headache. Tired of feeling like this and being so irritable all the time.
Since I just bumped up to 25mg last week and 50mg this week, is it going to take just as long for the Zoloft to build in my system as it originally would starting from scratch? I'm hoping it starts affecting me sooner since I started at the 12.5mg a few weeks ago. Planning to jump up to 100mg in 7-10 days - doctor recommended not going directly from 25mg to 100mg as it may cause side effects.
Going to get blood work done tomorrow to help determine which prescription medication may be best for me.
Posted 30 October 2018 - 05:53 PM
The step up plan on the Zoloft is a good one. It will help minimize and GI problems.
Well I am glad the hydroxyzine helped some at least. Every little bit hurts. It has a half life of 11 hours and I take some every 6 hours so it slowly builds up in the body. If you took, it every 6 hours it would reach it maximum effect in 4 days. Did the dr prescribe a certain amount every so many hours and if so what was the recommended dose and frequency?
The next step up on Zoloft will take another 4 weeks for it to be effective but it should be more effective when it kicks in.
Posted 30 October 2018 - 05:54 PM
I have to keep Googling to learn the other names of all these meds! I now know which Xanax is, and have often wondered if it is in any way of more benefit than Valium - or what we call Diazepam.
Wasn't Zoloft the one that ended up helping 'hat? Either way, he will be the one to answer that question better than I. But I do remember Zoloft giving me crazy tinnitus. But to jump 25mg to 100mg, yes, I certainly wouldn't recommend it. Even though it is quite safe as you can go a bit higher with Zoloft, unless it has been tried and tested in your system before, I would be concerned about the severity of the side effects.
Posted 30 October 2018 - 06:03 PM
It is funny how are bodies are different. Benzos have small to no effect on my anxiety. They have tried 10 mg of lorazepam, 10 mg of oxazepam, 5 mg of Xanax and 10 mg of valium per day and they had little effect. The only benzo that really helped me was clonazepam and I would develop tolerance to it within 2 or 3 weeks and they would increase my dose. Once I reached 6 mg they said that was high enough and tried switching to the other benzos.
I take 25 mg of hydroxyzine 4 times a day and 0.05 mg of clonidine twice a day and they keep my anxiety well under control.
Posted 30 October 2018 - 06:19 PM
As far as the Hydroxyzine, Doctor recommended I take 25mg 3 times a day, once every 6 hours. Haven't been doing that currently since I took a xanax yesterday. I took 25mg this morning and then tried 50mg in the afternoon about 7-7.5 hours later. Is that what you were saying takes about 4 days to build up in my system?
Also, sorry 'hat, but when you say "GI problems," what does GI stand for?
Also, I take a very low amount of xanax whenever I take it. I took 1mg yesterday, but usually 0.5mg will do the trick for me. The doctor recommended that I take xanax while I am going through a tough period transitioning to Zoloft. Is this the worst idea? I am petrified of going through a benzo withdrawal, so I do not want to become dependent on xanax, even though I'm not really close to that point at all yet. On the other hand, yesterday when I took 1mg was the best day I have had in awhile as I was actually able to slow things down, concentrate, and get work done.
'Hat I know you said 2-4 weeks on a benzo is typically when people begin to become dependent. Any input is appreciated yall.
Posted 30 October 2018 - 06:19 PM
Aside from my dose this morning, Valium I recall has no effect after 5mg for me. And as I have said before, it helps with things like "dentist" anxiety, such as I had when going to immigration tribunal with the wife, but when it is "thought-fed" anxiety - irrational stuff - it doesn't do quite as much as I had once hoped.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users